Health knowledge made personal
Join this community!
› Share page:

After five years of taking actonyl I'm going to stop cold turkey. Should I be quitting slowly? Thanks


Posted by Pamhild

 
Answers (2)
Sort by: Newest first | Oldest first
Actonel and all the other bisphosphonates stay in your system for a long, long time so it's doubtful that you'll need to taper off.  However, it's still a question that you should address w/your prescribing physician.  You should also get regular DEXA (DXA) scans to ensure that your bones are maintaining their strength off Actonel.  Finally, you should continue to take calcium (citrate if you're taking a proton pump inhibitor, carbonate if you're not) & vitamin D3 as directed.  It would also be prudent to check your 25OH vitamin D levels regularly.  And don't forget proper nutrition and regular exercise.  Good luck!
Thanks so mch, Doctor. This infor mation is very helpful and a huge relief.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: